Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A finite element approximation for a class of
degenerate elliptic equations


Authors: Bruno Franchi and Maria Carla Tesi
Journal: Math. Comp. 69 (2000), 41-63
MSC (1991): Primary 46E30, 49N60
Published electronically: February 19, 1999
MathSciNet review: 1642821
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we exhibit a finite element method fitting a suitable geometry naturally associated with a class of degenerate elliptic equations (usually called Grushin type equations) in a plane region, and we discuss the related error estimates.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 46E30, 49N60

Retrieve articles in all journals with MSC (1991): 46E30, 49N60


Additional Information

Bruno Franchi
Affiliation: Dipartimento Matematico dell’Università, Piazza di Porta S. Donato, 5, 40127 Bologna, Italy
Email: franchib@dm.unibo.it

Maria Carla Tesi
Affiliation: Université de Paris-Sud, Mathématiques, Bât. 425, 91405 Orsay Cedex, France
Email: Maria-Carla.Tesi@math.u-psud.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-99-01075-3
PII: S 0025-5718(99)01075-3
Received by editor(s): June 28, 1996
Received by editor(s) in revised form: September 8, 1997, and March 31, 1998
Published electronically: February 19, 1999
Additional Notes: The first author is partially supported by M.U.R.S.T., Italy (40%) and by G.N.A.F.A. of C.N.R., Italy (60%).
The authors are indebted to A. Valli for many fruitful discussions.
Article copyright: © Copyright 1999 American Mathematical Society